Nurofen Cold And Flu Relief Tablets contain ibuprofen and Pseudoephedrine hydrochloride, which are effective in relieving the symptoms associated with colds and flu, including relief of aches and pains, sore throats, headache, nasal congestion (blocked nose), and lowering of temperature.
Ibuprofen belongs to a group of medicines known as non-steroidal anti-inflammatory drugs (NSAIDs) and is effective against aches and pains (including headache), swelling and can also reduce a fever.
Pseudoephedrine hydrochloride (nasal decongestant) reduces swelling in the passages of the nose, relieving nasal congestion and reducing the pressure which may cause a headache.
Tablets must be taken with water and swallowed whole.
It is important to drink plenty of fluids when suffering from colds
Adults, the elderly and children over 12 years:
This medicine is for short-term use only.
The lowest effective dose should be used for the shortest duration necessary to relieve symptoms.
If you have an infection, consult a doctor without delay if symptoms (such as fever and pain) persist or worsen.
Do not take this medicine for longer than 10 days.
If you do not get better, or get worse, talk to your doctor.
They will tell you if it is safe to carry on taking the medicine.
Take two tablets up to 3 times a day. Leave at least four hours
between doses and do not take more than 6 tablets in any 24 hour period.
Do not give to children under 12 years.
If you have taken more of this medicine than you should, or
if children have taken this medicine by accident always contact a doctor or nearest hospital to get an opinion of the risk and advice on action to be taken.
The symptoms can include nausea, stomach pain, vomiting
(may be blood streaked), headache, tinnitus (ringing in the ears),
confusion and shaky eye movement. At high doses, drowsiness,
chest pain, palpitations, loss of consciousness, convulsions
(mainly in children), weakness and dizziness, blood in urine,
cold body feeling, and breathing problems have been reported.
If you forgot to take this medicine
Simply refer to the directions above on how to take the medicine
and do not take more than is advised
Do not take this medicine if you:
• are allergic to ibuprofen, phenylephrine hydrochloride or any
other ingredients of this medicine (see section 6) or to
aspirin or other painkillers
• have ever had a stomach ulcer, perforation or bleeding
• have had a worsening of asthma, skin rash, itchy runny
nose or facial swelling when previously taking ibuprofen,
aspirin or similar medicines
• have had gastrointestinal bleeding or perforation when
previously taking NSAIDs (Non-Steroidal Anti-Inflammatory
• are taking other NSAID painkillers
• are taking more than 75mg of aspirin a day. If you are on
low-dose aspirin (up to 75mg daily) speak to your doctor or
pharmacist before you take this medicine
• have severe liver or kidney problems
• have heart problems, high blood pressure or blood
• have breathing difficulties
• have an overactive thyroid
• are taking or have taken within the last 14 days a medicine
called monoamine oxidase inhibitor (usually used to treat
• are in the last 3 months of pregnancy
• are under 12 years old
• have an enlarged prostate
Warnings and Precautions
Talk to your doctor or pharmacist before taking this product if you:
• have or have had asthma
• have kidney, heart, liver or bowel problems or are dehydrated
• have high cholesterol or previously have had a heart attack or
• have an history of gastrointestinal disease (such as
ulcerative colitis, Crohn’s disease)
• have Systemic Lupus Erythematosus (a condition of the
immune system causing joint pain, skin changes or other
• are a smoker
• are in the first 6 months of pregnancy.
• have diabetes
• have glaucoma
• have a blood vessel disease such as Raynaud’s
• have an infection – please see heading “Infections” below.
This medicine may hide signs of infections such as fever and
pain. It is therefore possible that this medicine may delay
appropriate treatment of infection, which may lead to an
increased risk of complications. This has been observed in
pneumonia caused by bacteria and bacterial skin infections
related to chickenpox. If you take this medicine while you have
an infection and your symptoms of the infection persist or
worsen, consult a doctor without delay.
• Serious skin reactions have been reported in association
with this medicine. You should stop taking this medicine
and seek medical attention immediately, if you develop any
skin rash, lesions of the mucous membranes, blisters or
other signs of allergy since this can be the first signs of a
very serious skin reaction. See section 4.
• Anti-inflammatory/pain-killer medicines such as ibuprofen
may be associated with a small increased risk of heart
attack or stroke, particularly when used at high doses. Do
not exceed the recommended dose or duration of treatment.
• You should discuss your treatment with your doctor or
pharmacist before taking this medicine if you:
– have heart problems including heart failure, angina (chest
pain), or if you have had a heart attack, bypass surgery,
peripheral artery disease (poor circulation in the legs or
feet due to narrow or blocked arteries), or any kind of
stroke (including ‘mini-stroke’ or transient ischaemic
– have high blood pressure, diabetes, high cholesterol, have
a family history of heart disease or stroke, or if you are a
Other medicines and this medicine
To reduce the risk of side effects, do not take this product with
other NSAID containing products (e.g. aspirin, ibuprofen). If you
are on low-dose aspirin (up to 75mg daily) speak to your
doctor or pharmacist before you take this medicine.
This medicine may affect or be affected by some other medicines.
For example: Avoid taking this product with corticosteroids
tablets, quinnolone antibiotics or medicines that are:
• medicines that are anti-coagulants (i.e. thin blood/prevent
clotting e.g. aspirin/acetylsalicylic acid, warfarin, ticlopidine)
• to stimulate your heart (e.g. glycosides including digoxin),
• medicines that reduce high blood pressure (ACE-inhibitors such
as captopril, beta-blockers such as atenolol medicines,
angiotensin-II receptor antagonists such as losartan)
• to help you passing water (diuretics)
• for the temporary suppression of your immune system (e.g.
methotrexate, ciclosporin, tacrolimus)
• for mania or depression (e.g. lithium, SSRIs or Monoamine
• for pregnancy termination (e.g. mifepristone)
• for HIV treatment (e.g. zidovudine)
• containing other sympathomimetic agents such as decongestants
Some other medicines may also affect or be affected by the
treatment of this medicine. You should therefore always seek
the advice of your doctor or pharmacist before you use this
medicine with other medicines.
Fertility, pregnancy and breast-feeding
This medicine belongs to a group of medicines which may affect
fertility in women. Fertility goes back to normal when you stop
taking the medicine. It is unlikely that if you only take this
Like all medicines, this medicine can cause side effects,
although not everybody gets them. Side effects may be
minimised by taking the lowest dose for the shortest time
necessary to relieve the symptoms. You may suffer one of the
known side effects of NSAIDs (see below). If any of the side
effects gets serious, or if you notice any side effects not listed in
this leaflet, tell your doctor or pharmacist.
If you get any of the following at any time during your treatment
STOP TAKING the medicine and seek immediate medical
help if you develop:
• signs of intestinal bleeding such as: bright red faeces
(stools/motions), black tarry stools, vomiting blood or dark
particles that look like coffee grounds.
• signs of serious allergic reaction such as:
– difficulties in breathing or unexplained wheezing
– dizziness or faster heartbeat
– severe forms of skin reactions such as itchiness, skin rash
with redness, peeling, flaking or blistering
(e.g.: Steven-Johnson syndrome)
– swelling of your face, tongue or throat
• signs of kidney problems such as:
– passing less or more urine
– cloudy urine or blood in urine
– pain in the back and/or swelling (particularly in the legs)
• signs of aseptic meningitis with neck stiffness, headache,
feeling sick, being sick, fever or disorientation. Patients with
autoimmune disorders (lupus, mixed connective-tissue
disease) may be more likely to be affected.
signs of blood disorder resulting in unexplained or unusual
bruising or bleeding, fever, sore throat, mouth ulcers,
flu-like symptoms and sever exhaustion
• signs of liver problems such as stomach pain, nausea,
jaundice (yellowing of the skin and the whites of the eyes)
or passing dark brown urine.
• a severe skin reaction known as DRESS syndrome can
occur. Symptoms of DRESS include: skin rash, fever, swelling
of lymph nodes and an increase of eosinophils (a type of white
• A red, scaly widespread rash with bumps under the skin and
blisters mainly localised on the skin folds, trunk, and upper
extremities accompanied by fever at the initiation of treatment
(acute generalised exanthematous pustulosis).See also section 2.
STOP TAKING the medicine and tell your doctor if you
experience the following uncommon side effects which may
affect up to 1 in 100 people:
• indigestion, heartburn or feeling sick
• pains in your stomach (abdomen) or other abnormal
Each tablet contains the active ingredients ibuprofen (200mg)
and Pseudoephedrine hydrochloride (30mg). The other ingredients
are cellulose, sodium starch glycoate, hypromellose,
magnesium stearate, talc, Mastercote yellow (contains
Hydroxypropylmethyl Cellulose (E464), Titanium Dioxide
(E171), Quinoline Aluminium Lake (E104) and Sunset Yellow
Aluminium Lake (E110)) and black printing ink (contains
shellac, iron oxide black (E172) and propylene glycol)
Only logged in customers who have purchased this product may leave a review.
There are no questions yet, be the first to ask something for this product.
Proven treatment for muscular aches and pains